MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00009.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 6 out of 9 reports that are being submitted as initial individual mdrs.Date of birth or age at time of event: unknown/no information.Sex: unknown/no information.If implanted, give date: not applicable iol was not implanted.If explanted, give date: not applicable iol was not explanted.Device evaluation: visual inspection using magnification was performed to the returned sample: the plunger and pushrod was observed in advanced position.Residues of lubricant material was observed on cartridge.The cartridge tip was observed crack.The lens was also observed exposed and stuck at the cartridge tip section.It was too hard to remove the lens from the device.However, no manufacturing defects were observed that could impair functionality in the device.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.Due to the conditions of the lens returned inside the device, the complaint issue reported as lens damaged could not be verified manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the technician heard an unusual noise when handling the preloaded intraocular lens (iol) and considered it to be defective.There was no patient contact.The procedure was completed using another lens of the same model and diopter.Through follow up it was learnt that as the technician proceeded to push the lens loader forward to the second mark on the loader as was standard protocol, a crunch noise was heard rather than hearing the typical slight click sound.The crunching sound was believed to have come from where the lens was located and that the lens had been crunched or became unusable.The technician indicated that the lens must have been placed in the lens insertor improperly, which was verified by the doctor upon examining under the microscope.Therefore, the lens was determined not safe to use.No further information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12177916
Report Number2648035-2021-00092
Device Sequence Number11602194
Product Code HQL
UDI-Device Identifier05050474558281
UDI-Public(01)05050474558281(17)230729
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1